Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 74, NWS Tallahassee, FL

December 16, 2018Taylor County, Florida

NWS Tallahassee, FL issued this river flood warning at Dec 16, 2018, 7:55 PM EST for Taylor County, Florida. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Dec 16, 2018, 7:55 PM EST (00:55 UTC)
Expired
Dec 22, 2018, 10:53 PM EST
In force
6 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Econfina River near Perry (CR 655) (ECOF1).

Action stage
23 ft
Minor stage
24.5 ft
Moderate stage
25.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

486 
WGUS82 KTAE 170055
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EST Sun Dec 16 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Ochlockonee River near Thomasville (US 84) affecting Grady and 
  Thomas Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-180055-
/O.EXT.KTAE.FL.W.0069.000000T0000Z-181218T2100Z/
/TMLG1.1.ER.181216T1800Z.181217T1200Z.181218T0900Z.NO/
755 PM EST Sun Dec 16 2018

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  the Ochlockonee River near Thomasville (US 84).
* Until Tuesday afternoon.
* At  7:45 PM Sunday the stage was 15.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 15.6 feet by 
  tomorrow morning. The river will fall below flood stage Tuesday 
  morning.
* Impact: At 15.0 feet: Multiple access roads to boat ramps throughout
  the basin are flooded. Widespread flooding of wooded bottomland and
  adjacent farmland occurs. 

&&

LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432 3091 8406 3104 8396


$$
8 follow-up statements
477 
WGUS42 KTAE 170151
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
851 PM EST Sun Dec 16 2018

  Econfina River near Perry (CR 655) affecting Taylor County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-180151-
/O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/
851 PM EST Sun Dec 16 2018

The Flood Warning continues for 
 the Econfina River near Perry (CR 655).* Until further notice.
* At  7:45 PM Sunday the stage was 25.0 feet.
* Flood stage is 24.5 feet.
* Impact: At 24.5 feet: Water has begun to cross secondary graded 
  roads around CR655 and is flooding the Wayside Park and boat ramp 
  adjacent to Highway 98. Highway 98 is not affected. 

&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$
562 
WGUS82 KTAE 170916
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 AM EST Mon Dec 17 2018

...The Flood Warning continues for the following rivers in Florida...
  
  Econfina River near Perry (CR 655) affecting Taylor County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-180916-
/O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/
416 AM EST Mon Dec 17 2018

The Flood Warning continues for the Econfina River near
Perry (CR 655).
* Until further notice.
* At  3:45 AM Monday the stage was 24.9 feet.
* Minor flooding is occurring. 
* Flood stage is 24.5 feet.
* Impact: At 24.5 feet: Water has begun to cross secondary graded 
  roads around CR655 and is flooding the Wayside Park and boat ramp 
  adjacent to Highway 98. Highway 98 is not affected. 

&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$
542 
WGUS82 KTAE 180412
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1112 PM EST Mon Dec 17 2018

...The Flood Warning continues for the following rivers in Florida...
  Econfina River near Perry (CR 655) affecting Taylor County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-190411-
/O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/
1112 PM EST Mon Dec 17 2018

The Flood Warning continues for
  the Econfina River near Perry (CR 655).
* Until further notice.
* At 10:45 PM Monday the stage was 24.9 feet.
* Minor flooding is occurring.
* Flood stage is 24.5 feet.
* Impact: At 24.5 feet: Water has begun to cross secondary graded 
  roads around CR655 and is flooding the Wayside Park and boat ramp 
  adjacent to Highway 98. Highway 98 is not affected. 

&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$
458 
WGUS82 KTAE 192104
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EST Wed Dec 19 2018

...The Flood Warning continues for the following rivers in Florida...

  Econfina River near Perry (CR 655) affecting Taylor County 

  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-202103-
/O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/
404 PM EST Wed Dec 19 2018

The Flood Warning continues for
  the Econfina River near Perry (CR 655).
* Until further notice.
* At  3:45 PM Wednesday the stage was 24.7 feet.
* Minor flooding is occurring and M flooding is forecast.
* Flood stage is 24.5 feet.
* Impact: At 24.5 feet: Water has begun to cross secondary graded 
  roads around CR655 and is flooding the Wayside Park and boat ramp 
  adjacent to Highway 98. Highway 98 is not affected. 

&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$

FLC029-123-202103-
/O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/
/STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/
404 PM EST Wed Dec 19 2018

The Flood Warning continues for
  the Steinhatchee River near Steinhatchee (US 19).
* Until further notice.
* At  2:45 PM Wednesday the stage was 21.2 feet.
* Minor flooding is occurring and M flooding is forecast.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$
152 
WGUS82 KTAE 211908
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EST Fri Dec 21 2018

...The Flood Warning continues for the following rivers in Florida...
  Econfina River near Perry (CR 655) affecting Taylor County 
  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-221908-
/O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/
208 PM EST Fri Dec 21 2018

The Flood Warning continues for
  the Econfina River near Perry (CR 655).
* Until further notice.
* At  1:45 PM Friday the stage was 24.6 feet.
* Minor flooding is occurring and M flooding is forecast.
* Flood stage is 24.5 feet.
* Impact: At 24.5 feet: Water has begun to cross secondary graded 
  roads around CR655 and is flooding the Wayside Park and boat ramp 
  adjacent to Highway 98. Highway 98 is not affected. 

&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$

FLC029-123-221908-
/O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/
/STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/
208 PM EST Fri Dec 21 2018

The Flood Warning continues for
  the Steinhatchee River near Steinhatchee (US 19).
* Until further notice.
* At  1:45 PM Friday the stage was 20.8 feet.
* Minor flooding is occurring and M flooding is forecast.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$
067 
WGUS82 KTAE 220112
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
811 PM EST Fri Dec 21 2018

...The Flood Warning continues for the following rivers in Florida...
  Econfina River near Perry (CR 655) affecting Taylor County 
  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-230111-
/O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/
811 PM EST Fri Dec 21 2018

The Flood Warning continues for
  the Econfina River near Perry (CR 655).
* Until further notice.
* At  7:45 PM Friday the stage was 24.6 feet.
* Minor flooding is occurring and M flooding is forecast.
* Flood stage is 24.5 feet.
* Impact: At 24.5 feet: Water has begun to cross secondary graded 
  roads around CR655 and is flooding the Wayside Park and boat ramp 
  adjacent to Highway 98. Highway 98 is not affected. 

&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$

FLC029-123-230111-
/O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/
/STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/
811 PM EST Fri Dec 21 2018

The Flood Warning continues for
  the Steinhatchee River near Steinhatchee (US 19).
* Until further notice.
* At  7:45 PM Friday the stage was 20.7 feet.
* Minor flooding is occurring and M flooding is forecast.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$
015 
WGUS82 KTAE 221334
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 AM EST Sat Dec 22 2018

...The Flood Warning continues for the following rivers in Florida...
 
  Econfina River near Perry (CR 655) affecting Taylor County 
  
  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-231334-
/O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/
834 AM EST Sat Dec 22 2018

The Flood Warning continues for
  the Econfina River near Perry (CR 655).
* Until further notice.
* At  7:45 AM Saturday the stage was 24.6 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 24.5 feet.
* Impact: At 24.5 feet: Water has begun to cross secondary graded 
  roads around CR655 and is flooding the Wayside Park and boat ramp 
  adjacent to Highway 98. Highway 98 is not affected. 

&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$

FLC029-123-231334-
/O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/
/STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/
834 AM EST Sat Dec 22 2018

The Flood Warning continues for
  the Steinhatchee River near Steinhatchee (US 19).
* Until further notice.
* At  7:45 AM Saturday the stage was 20.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$
526 
WGUS82 KTAE 230353
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1053 PM EST Sat Dec 22 2018

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Econfina River near Perry (CR 655) affecting Taylor County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC123-230423-
/O.CAN.KTAE.FL.W.0074.000000T0000Z-181223T0353Z/
/ECOF1.1.ER.000000T0000Z.181216T2315Z.181223T0315Z.UU/
1053 PM EST Sat Dec 22 2018

The Flood Warning is cancelled for
  the Econfina River near Perry (CR 655).
* At 10:45 PM Saturday the stage was 24.49 feet.
* Flood stage is 24.50 feet.


&&

LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 16, 2:38 PM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Dec 16, 2:38 PM EST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
238 PM EST Sun Dec 16 2018

.NEAR TERM [Through Tonight]...

Low clouds associated with a shallow layer of moisture across the
northern portions of the forecast area will continue to gradually
spread southward. However, conditions will remain dry through the
overnight hours areawide. Overnight lows are expected to range
from the low to mid 40s.

.SHORT TERM [Monday Through Tuesday Night]...

There is little change from the previous forecast through the
short term. Surface high pressure and a dry airmass will dominate
through Tuesday night with seasonal temperatures.

.LONG TERM [Wednesday Through Sunday]...

By Wednesday, the surface high will slide east of the area with
return flow commencing ahead of the next area of low pressure.
Models are in general agreement that this system will affect the
area late Wednesday into Thursday with another round of moderate
to perhaps locally heavy rainfall for some locations. At this
stage, it is difficult to pinpoint the magnitude and the area
where the heaviest rain may fall, but there are some indications
that the eastern and southeastern portions of the forecast area
may see the heaviest rainfall out of this system on the order of 1
to 3 inches. Based on the current timing, the system is expected
to exit the area on Friday with dry weather returning for
Saturday. The airmass behind this system isn't particularly cold,
and seasonably cool temperatures are expected.

&&

.AVIATION...

[Through 18Z Monday] MVFR ceilings are expected to continue around
ABY and DHN through the afternoon hours. This low cloud shield is
gradually pushing southeastward and may reach the other TAF sites
this evening and persist through the overnight hours. VFR
conditions are expected by mid-morning Monday through the
remainder of the period.

&&

.MARINE...

Relatively light winds and low seas will prevail through mid-week.
Increasing winds and seas are expected again with the next low
pressure system around Thursday into Friday with at least advisory
conditions likely. There is even a possibility of gale conditions
on Friday with strong westerly winds behind the area of low
pressure.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Several rivers remain in either action stage or flood stage. Most
crests are expected to occur by Monday with the exception of the
Suwannee, which will continue to slowly rise through the period.
Our next chance of rainfall appears to arrive late Wednesday into
Thursday. This system does have the potential to produce another
round of moderate to locally heavy rainfall across the area,
perhaps on the order of 1 to 3 inches across the eastern and
southeastern portions of the area. Many rivers will still be
running high at that time, so additional river flooding is
possible with this system if moderate to locally heavy rain
occurs.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   44  64  41  64  44 /   0   0   0   0   0
Panama City   46  63  45  62  48 /   0   0   0   0   0
Dothan        43  62  40  61  44 /   0   0   0   0   0
Albany        44  63  39  61  43 /   0   0   0   0   0
Valdosta      44  63  40  64  44 /   0   0   0   0   0
Cross City    45  64  43  68  45 /   0   0   0   0   0
Apalachicola  46  63  45  64  48 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 7:50 PM ESTRiver Flood WarningTAEHamilton, Madison, Suwannee8 days
Dec 16, 7:55 PM ESTRiver Flood WarningTAELafayette, Madison, Suwannee5 days
Dec 17, 10:38 AM ESTRiver Flood WarningTAEGadsden, Leon6 days

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.